Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 35, NWS Fort Worth, TX

December 27, 200828 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Dec 27, 2008, 4:18 AM CST for 28 counties in Texas. It took effect at Dec 27, 2008, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2008, 4:18 AM CST (10:18 UTC)
In effect from
Dec 27, 2008, 9:00 AM CST
Expired
Dec 27, 2008, 6:00 PM CST
In force
9 hr
Issued by
NWS Fort Worth, TX
All 28 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 42 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 937 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
937 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1152 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 271018
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
418 AM CST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM FOR PARTS OF NORTH
TEXAS... 

.A VIGOROUS STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE
THROUGH NORTH TEXAS TODAY...USHERING IN STRONG AND GUSTY WESTERLY
WINDS. AREAS WEST OF INTERSTATE 35 WILL EXPERIENCE WINDS OF 20
TO 30 MPH WITH GUSTS TO 45 MPH POSSIBLE.

TXZ091-092-100>103-115>118-129>133-141>145-156>159-271830-
/O.NEW.KFWD.WI.Y.0035.081227T1500Z-081228T0000Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM...
OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
418 AM CST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL BE
POSSIBLE FOR AREAS WEST OF INTERSTATE 35. WINDS SHOULD DIMINISH
SHORTLY AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$

13
2 follow-up statements
000 
WWUS74 KFWD 271807
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1207 PM CST SAT DEC 27 2008

...WIND ADVISORY REMAINS IN EFFECT THROUGH 6 PM FOR PARTS OF NORTH
TEXAS...

.A VIGOROUS STORM SYSTEM AND COLD FRONT WILL CONTINUE MOVING EAST
OUT OF NORTH TEXAS THIS AFTERNOON. BEHIND THE COLD FRONT...STRONG
AND GUSTY WEST-NORTHWEST WINDS WILL OCCUR...MAINLY ALONG AND WEST
OF INTERSTATE 35. 

TXZ093-104-119-134-280000-
/O.EXA.KFWD.WI.Y.0035.000000T0000Z-081228T0000Z/
GRAYSON-COLLIN-DALLAS-ELLIS-
INCLUDING THE CITIES OF...SHERMAN...DENISON...PLANO...DALLAS...
WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS
1207 PM CST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

WEST AND NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE
POSSIBLE FOR AREAS WEST OF A BONHAM...GREENVILLE...MESQUITE...ENNIS
LINE. WINDS SHOULD DIMINISH SHORTLY AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING
ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...
LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN
AROUND IN THE STRONG WINDS.

$$

TXZ091-092-100>103-115>118-129>133-141>145-156>159-280000-
/O.CON.KFWD.WI.Y.0035.000000T0000Z-081228T0000Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...GRAHAM...
OLNEY...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
1207 PM CST SAT DEC 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

WEST AND NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
OCCUR THIS AFTERNOON ACROSS AREAS ALONG AND WEST OF INTERSTATE 35.
WINDS SHOULD DIMINISH SHORTLY AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING
ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...
LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN
AROUND IN THE STRONG WINDS.

$$

05/
000 
WWUS74 KFWD 272347
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
547 PM CST SAT DEC 27 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM...

.WINDS ARE DECREASING...AND THE ADVISORY WILL EXPIRE ON SCHEDULE.

TXZ091>093-100>104-115>119-129>134-141>145-156>159-280100-
/O.EXP.KFWD.WI.Y.0035.000000T0000Z-081228T0000Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-
CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...
GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...
MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...GOLDTHWAITE...
HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...
FORT HOOD...WACO
547 PM CST SAT DEC 27 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

WINDS ARE DECREASING...AND THE ADVISORY WILL EXPIRE ON SCHEDULE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Dec 27, 4:00 AM CST, 18 minutes earlier.

Area forecast discussion, Dec 27, 4:00 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CST SAT DEC 27 2008

.DISCUSSION...
STRONG STORMS HAVE ALREADY BEGUN TO DEVELOP ALONG A COLD FRONT
JUST TO OUR WEST. THE NAM AND WRF FORECASTS ARE PROVING ACCURATE
AS FAR AS THE TIMING OF CONVECTION. EXPECT THE STORMS TO ENTER OUR
CWA IN THE NEXT HOUR AND MOVE EAST THROUGH THE MORNING AND EARLY
AFTERNOON. THE LAST OF THE ACTIVITY SHOULD BE THROUGH OUR EASTERN
COUNTIES BY 20Z. DAMAGING WINDS WILL BE THE MAIN THREAT GIVEN THE
STRONG VERTICAL WIND PROFILE AND DEVELOPING COLD POOL BEHIND THE
SQUALL LINE. 06Z FWD SOUNDING SHOWS A LARGE CAP AROUND 820MB WHICH
SHOULD SUPPRESS DISCRETE ACTIVITY AHEAD OF THE SQUALL LINE. THE CAP
WILL ERODE THROUGHOUT THE DAY HOWEVER...AND A FEW DISCRETE
SUPERCELLS WILL BE POSSIBLE LATER TODAY BY THE TIME THE MCS IS
EAST OF I-35.

GUIDANCE IS ADVERTISING VERY GUSTY WESTERLY WINDS BEHIND THE FRONT
AS 40KT LLJ MIXES TO THE GROUND. WE HAVE ISSUED A RED FLAG WARNING
AND ALSO A WIND ADVISORY FOR AREAS WEST OF I-35 THROUGH 6 PM.
AREAS TO THE EAST WILL SEE SIGHTLY WEAKER WIND SPEEDS AND SLIGHTLY
HIGHER RELATIVE HUMIDITIES...THEREFORE ENHANCED FIRE POTENTIAL
WILL BE HANDLED BY A GRASSLAND FIRE DANGER STATEMENT.

TEMPERATURES TODAY WILL BE DICTATED BY THE MOVEMENT OF THE COLD
FRONT. AREAS GENERALLY WEST OF A LAMPASAS TO GRAYSON LINE WILL
EXPERIENCE THEIR HIGH TEMPERATURES THIS MORNING WITH TEMPERATURES
DROPPING THROUGHOUT THE DAY. CONTINUED COLD AIR ADVECTION...LIGHT
WINDS AND CLEARING SKIES WILL MAKE FOR A CHILLY NIGHT TONIGHT WITH
LOWS IN THE MID 20S IN THE WESTERN COUNTIES.

TEMPERATURES WILL MODERATE BY MONDAY AS SOUTH WINDS RETURN. A DRY
FROPA IS FORECAST FOR WEDNESDAY WHICH WILL RESULT IN LITTLE MORE
THAN A WIND SHIFT. A STRONGER FRONT IS EXPECTED FRIDAY AS A
SHORTWAVE DIVES SOUTHEAST OUT OF THE CANADIAN ROCKIES.  SH/13

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  34  65  35  70 /  50   0   0   0   0
WACO, TX              70  35  64  35  68 /  60   0   0   0   0
PARIS, TX             70  32  58  32  64 / 100  10   0   0   0
DENTON, TX            65  28  61  27  66 /  40   0   0   0   0
MCKINNEY, TX          70  28  60  28  66 /  70   5   0   0   0
DALLAS, TX            70  34  63  36  69 /  60   0   0   0   0
TERRELL, TX           71  37  60  33  67 /  80   5   0   0   0
CORSICANA, TX         71  36  61  34  68 /  80   5   0   0   0
TEMPLE, TX            70  36  63  31  68 /  60   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR TXZ091-092-100>103-115>118-129>133-141>145-156>159.

WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR TXZ091-092-100>103-115>118-129>133-141>145-156>159.

&&

91/13
Hazardous weather outlook, Dec 26, 3:31 PM CST, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CST FRI DEC 26 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
331 PM CST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
TONIGHT. THUNDERSTORMS WILL BECOME LIKELY AFTER MIDNIGHT MAINLY
NORTH OF AN EASTLAND TO HILLSBORO TO ATHENS LINE AS A STRONG STORM
SYSTEM MOVES THROUGH THE SOUTHERN PLAINS. SOME STORMS WILL BECOME
SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THERE
WILL ALSO BE AN ENHANCED TORNADO THREAT PARTICULARLY ALONG THE RED
RIVER FROM GAINESVILLE TO PARIS DURING THE LATE OVERNIGHT HOURS
INTO EARLY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE ONGOING EARLY SATURDAY MORNING ACROSS PARTS
OF NORTH TEXAS...GENERALLY ALONG AND EAST OF INTERSTATE 35. SOME
STORMS WILL LIKELY CONTINUE TO BE SEVERE WITH DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THE THUNDERSTORMS
WILL END FROM WEST TO EAST DURING THE DAY SATURDAY.

BEHIND THE COLD FRONT...STRONG WEST WINDS AND MUCH DRIER AIR WILL
CREATE DANGEROUS FIRE WEATHER CONDITIONS PRIMARILY ALONG AND WEST
OF INTERSTATE 35.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED OVERNIGHT AND ON
SATURDAY ACROSS MUCH OF NORTH TEXAS.

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:59 AM CSTRed Flag WarningFWDBell, Bosque, Collin, Comanche, Cooke, Coryell and 24 more14 hr
Dec 27, 5:07 AM CSTSpecial Weather StatementFWDYoung23 min
Dec 27, 6:56 AM CSTSpecial Weather StatementFWDWise34 min
Dec 27, 7:13 AM CSTSpecial Weather StatementFWDCooke32 min
Dec 27, 7:22 AM CSTSpecial Weather StatementFWDCooke, Wise23 min
Dec 27, 7:53 AM CSTSpecial Weather StatementFWDGrayson37 min
Dec 27, 8:10 AM CSTSpecial Weather StatementFWDTarrant35 min
Dec 27, 8:21 AM CSTSevere Thunderstorm WarningFWDCooke, Grayson39 min
Dec 27, 8:39 AM CSTSpecial Weather StatementFWDDenton36 min
Dec 27, 9:05 AM CSTSpecial Weather StatementFWDCollin, Fannin25 min
Dec 27, 9:15 AM CSTSpecial Weather StatementFWDRockwall30 min
Dec 27, 9:31 AM CSTSpecial Weather StatementFWDFannin29 min
Dec 27, 9:45 AM CSTSpecial Weather StatementFWDEllis, Hill30 min
Dec 27, 10:11 AM CSTSpecial Weather StatementFWDDelta, Hopkins, Hunt, Lamar34 min
Dec 27, 10:12 AM CSTSpecial Weather StatementFWDFalls, Kaufman, Limestone, Navarro, Rains, Van Zandt33 min
Dec 27, 10:44 AM CSTSpecial Weather StatementFWDDelta, Hopkins, Lamar, Rains31 min
Dec 27, 10:46 AM CSTSpecial Weather StatementFWDFreestone, Henderson, Limestone, Rains, Van Zandt29 min
Dec 27, 11:15 AM CSTSpecial Weather StatementFWDFreestone, Henderson, Limestone, Navarro30 min

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.